Alert archive / Ohio / Special Weather Statements in 2018
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at May 22, 2018, 4:00 PM EDT for Mahoning County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2018, 4:00 PM EDT (20:00 UTC)
- Expired
- May 22, 2018, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Cleveland, OH
County Mahoning County, OH
The radar
The Pittsburgh radar (KPBZ), 67 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
869
WWUS81 KCLE 222000
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
400 PM EDT TUE MAY 22 2018
OHZ033-222030-
Mahoning-
400 PM EDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MAHONING COUNTY...
At 359 PM EDT, a strong thunderstorm was located over Boardman, or
near Youngstown, moving southeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Youngstown, Boardman, Campbell, Canfield, Maplewood Park, Austintown,
Struthers, Girard, Poland, New Middletown and Lowellville.
LAT...LON 4100 8084 4113 8073 4114 8064 4113 8052
4090 8052 4090 8064
TIME...MOT...LOC 1959Z 295DEG 28KT 4103 8068
$$
OudemanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at May 22, 3:15 PM EDT, 45 minutes earlier.
Area forecast discussion, May 22, 3:15 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 315 PM EDT Tue May 22 2018 .SYNOPSIS... A cold front across NW OH will push SE of the forecast area this evening. High pressure will build south across the Central Great Lakes Wednesday then drift east and move off the Mid Atlantic Coast Friday. Expect dry conditions with a gradual warming trend into the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... Severe thunderstorm watch 115 is in effect until 9PM. Cold front near a Port Clinton to Findlay line. Capes ahead of the front between 1500-200 j/kg with 30 knots of shear. Convection will push SE of the forecast area toward 00z and the front will push south of the forecast area by midnight local. Overnight high pressure will gradually build into the Central Great lakes ushering in dry conditions. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... High pressure will dominate the region Thursday into early Friday. The high will shift east of the are on Friday with an increase in low level moisture into Saturday. An upper level trough will be approaching on Saturday so chances of thunderstorms will be on the increase. Temperatures will be above seasonal averages through the short term period. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The upper level trough will cross the region Saturday night with a weak front sagging into the area. This frontal boundary will likely be the focus for thunderstorms on Sunday. Another weakening cold front will move toward the region Monday night into Tuesday with chances of thunder remaining in the forecast. Temperatures will remain near to slightly above seasonal averages. && .AVIATION /18Z Tuesday THROUGH Sunday/... Cold front just SE of Tol area with broken line of showers developing ahead of it, from Lake Erie SW into Central IN. It will become the focus of convection later this afternoon. Convection should push SE of forecast area by 00z. Stratus deck MVFR with areas of IFR will develop behind the front overnight. Skies gradually scatter out from the NW late tonight as high pressure builds over the Great Lakes. High pressure will remain over the forecast area into the weekend. OUTLOOK...VFR. && .MARINE... Cold front currently crossing the lake and will be south of it by early evening. High pressure will then build into the region and persist into early Friday. Southwesterly winds on Wednesday may build waves to 2 to 4 feet for a brief period from Conneaut to Ripley. Winds will become light and variable Wednesday night into early Friday. Southwesterly winds increase on on Friday and continue into Saturday. At this time it does not appear waves will build enough to warrant a small craft advisory. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...Mullen LONG TERM...Kosarik/Mullen AVIATION...DJB MARINE...Mullen
Hazardous weather outlook, May 22, 9:12 AM EDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 912 AM EDT Tue May 22 2018 OHZ020>023-029>033-037-038-047-231315- Medina-Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning- Morrow-Holmes-Knox- 912 AM EDT Tue May 22 2018 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and Tonight. Scattered thunderstorms will develop this afternoon and evening ahead of an approaching cold front. Some of the thunderstorms may be strong to severe. The greatest threat will be from damaging winds. The thunderstorms may also produce brief heavy rain which may cause ponding of water and minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>014-017>019-027-028-036-089- PAZ001>003-231315- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Wyandot-Crawford-Marion-Ashtabula Lakeshore- Northern Erie-Southern Erie- 912 AM EDT Tue May 22 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 22, 3:28 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
328 PM EDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MECCA 41.39N 80.74W
05/22/2018 E0.50 INCH TRUMBULL OH BROADCAST MEDIA
TV MEDIA PASSED ON PUBLIC REPORT VIA NWS CHAT
&&
RILEYLocal storm report, May 22, 3:45 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL ARLINGTON 40.89N 83.65W
05/22/2018 E0.75 INCH HANCOCK OH COCORAHS
&&
RILEYLocal storm report, May 22, 3:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL ASHLAND 40.87N 82.32W
05/22/2018 E0.75 INCH ASHLAND OH TRAINED SPOTTER
&&
RILEYSpecial weather statement, May 22, 3:58 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Cleveland OH 358 PM EDT TUE MAY 22 2018 OHZ031-222030- Wayne- 358 PM EDT TUE MAY 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY... At 357 PM EDT, a strong thunderstorm was located near Wooster, moving east at 35 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Wooster, Orrville, Rittman, Creston, West Salem, Smithville, Apple Creek, Marshallville, Burbank, Congress and Reedsburg. LAT...LON 4072 8213 4099 8213 4099 8173 4071 8173 TIME...MOT...LOC 1957Z 278DEG 32KT 4085 8201 Oudeman
Special weather statement, May 22, 3:58 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Cleveland OH 358 PM EDT TUE MAY 22 2018 OHZ031-222045- Wayne- 358 PM EDT TUE MAY 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY... At 357 PM EDT, a strong thunderstorm was located 7 miles south of West Salem, or 8 miles west of Wooster, moving east at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Wooster, Orrville, Rittman, Doylestown, Creston, Dalton, Smithville, Apple Creek, Marshallville, Congress and Reedsburg. Heavy rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4074 8212 4094 8212 4098 8166 4071 8165 TIME...MOT...LOC 1957Z 272DEG 31KT 4087 8208 Bray
Special weather statement, May 22, 4:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
400 PM EDT TUE MAY 22 2018
OHZ033-222030-
Mahoning-
400 PM EDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MAHONING COUNTY...
At 359 PM EDT, a strong thunderstorm was located over Boardman, or
near Youngstown, moving southeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Youngstown, Boardman, Campbell, Canfield, Maplewood Park, Austintown,
Struthers, Girard, Poland, New Middletown and Lowellville.
LAT...LON 4100 8084 4113 8073 4114 8064 4113 8052
4090 8052 4090 8064
TIME...MOT...LOC 1959Z 295DEG 28KT 4103 8068
OudemanThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:41 PM EDT | Special Weather Statement | CLE | Knox | 64 min |
| May 21, 8:54 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Knox, Marion, Morrow, Richland | 3 hr |
| May 21, 9:07 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Wayne | 53 min |
| May 21, 9:30 PM EDT | Flash Flood Warning | CLE | Ashland, Morrow, Richland | 6 hr |
| May 21, 10:00 PM EDT | Special Weather Statement | CLE | Holmes, Stark, Wayne | 60 min |
| May 21, 10:11 PM EDT | Areal Flood Advisory | CLE | Holmes, Wayne | 3 hr |
| May 21, 11:44 PM EDT | Areal Flood Advisory | CLE | Knox, Morrow | 3 hr |
| May 22, 1:23 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 52 min |
| May 22, 2:08 PM EDT | Special Weather Statement | CLE | Seneca | 22 min |
| May 22, 2:12 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina, Summit | 44 min |
| May 22, 2:16 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Seneca, Wyandot | 59 min |
| May 22, 2:34 PM EDT | Special Weather Statement | CLE | Hancock | 56 min |
| May 22, 2:43 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 47 min |
| May 22, 2:46 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 44 min |
| May 22, 2:47 PM EDT | Special Weather Statement | CLE | Huron | 58 min |
| May 22, 3:12 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 63 min |
| May 22, 3:16 PM EDT | Areal Flood Advisory | CLE | Crawford, Richland, Seneca, Wyandot | 3 hr |
| May 22, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 43 min |
| May 22, 3:23 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 52 min |
| May 22, 3:27 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 22 min |
| May 22, 3:42 PM EDT | Areal Flood Advisory | CLE | Trumbull | 3 hr |
| May 22, 3:58 PM EDT | Special Weather Statement | CLE | Wayne | 47 min |
| May 22, 4:15 PM EDT | Special Weather Statement | CLE | Ashland, Richland | 45 min |
| May 22, 4:22 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Morrow, Richland, Wayne | 53 min |
| May 22, 4:36 PM EDT | Special Weather Statement | CLE | Stark, Wayne | 39 min |
| May 22, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 33 min |
| May 22, 5:16 PM EDT | Special Weather Statement | CLE | Holmes, Stark | 44 min |
| May 22, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark | 18 min |
| May 22, 4:33 PM EDT | Special Weather Statement | CLE | Crawford | 27 min |
Nearby
Special Weather Statements in Ohio, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.